Dose Guidelines

What’s the right dose for my child?

Pamol® contains paracetamol, a medicine designed to reduce your child’s pain and fever. Pamol® may be given to babies from three months of age (for younger babies, see your healthcare professional).

Paracetamol is the only medicine that can be used for pain and fever relief in children under 12 months without the doctor’s advice1. Pamol® is not available on prescription from your doctor, so ask for it by name at your pharmacy. And remember, not all paracetamol medicines are the same – trusted by parents for over 40 years, Pamol has the great taste that Kiwi kids love.

Recommended dosage:

The recommended dose of paracetamol for children under 12 years is calculated according to the child’s weight. Check the chart below, or use our handy Little Helper tool to work out the correct dose for your child*.

Child's weight (kg) Pamol® dose (250mg/5mL)
5kg or less Check with your healthcare professional
6.5kg 2mL
8kg 2.5mL
10kg 3mL
15kg 4.5mL
20kg 6mL
30kg 9mL

*Doses can be given every 4 hours when required, with no more than 4 doses in 24 hours (or as advised by your healthcare professional).

Please note:

Make sure you measure the dose exactly: ask your pharmacist or nurse for an oral syringe.

Keep to the recommended dose. Do not take this medicine for more than 48 hours except on doctor’s advice. Prolonged or excessive use can be harmful.

Do not take with other products containing paracetamol, unless advised by a healthcare professional.

If your child does consume too much paracetamol, contact your doctor, nurse or the poisons centre on 0800 POISON (0800 764 766) immediately.

Pamol® comes with a child resistant cap to help keep your children safe, and we recommend you store it out of reach of your children.

For more information about treating your child’s pain and fever, visit kidshealth.org.nz
 

Reference: 1. NZ Ministry of Health, Medsafe, Label Statements Database. Accessed 30 May 2013 www.medsafe.govt.nz/regulatory/labelling.asp

Reference 1. NZ Ministry of Health, Medsafe, Label Statements Database. Accessed 30 May 2013. Reference 2. The Paediatric Society of New Zealand and Starship Foundation 2013, Kids Health. Accessed 30 May 2013. Pamol® is for the treatment of children’s pain and fever. Pamol® suspensions contain paracetamol 250mg/5mL. Always read the label and use as directed. If symptoms persist see your healthcare professional. Incorrect use can be harmful. ® Registered Trademark. Aspen Pharmacare C/- Pharmacy Retailing, Auckland. TAPS PP3867.